Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

Banach spaces that admit support sets


Authors: J. M. Borwein and J. D. Vanderwerff
Journal: Proc. Amer. Math. Soc. 124 (1996), 751-755
MSC (1991): Primary 46B03, 46B20
MathSciNet review: 1301010
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: It is shown that the existence of a closed convex set all of whose points are properly supported in a Banach space is equivalent to the existence of a certain type of uncountable ordered one-sided biorthogonal system. Under the continuum hypothesis, we deduce that this notion is weaker than the existence of an uncountable biorthogonal system.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 46B03, 46B20

Retrieve articles in all journals with MSC (1991): 46B03, 46B20


Additional Information

J. M. Borwein
Affiliation: Department of Mathematics and Statistics, Simon Fraser University, Burnaby, British Columbia, Canada V5A 1S6

J. D. Vanderwerff
Affiliation: Department of Mathematics and Statistics, Simon Fraser University, Burnaby, British Columbia, Canada V5A 1S6
Address at time of publication: Department of Mathematics, Walla Walla College, College Place, Washington 99324

DOI: http://dx.doi.org/10.1090/S0002-9939-96-03122-X
PII: S 0002-9939(96)03122-X
Keywords: Proper support point, support set, uncountable biorthogonal system, convex set
Received by editor(s): May 24, 1994
Additional Notes: The first author’s research was supported in part by an NSERC research grant and by the Shrum endowment.
The second author is a NSERC postdoctoral fellow.
Communicated by: Dale Alspach
Article copyright: © Copyright 1996 American Mathematical Society